Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this areal flood warning at May 25, 2021, 3:10 AM CDT for Lubbock County, Texas. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 3:10 AM CDT (08:10 UTC)
- Expired
- May 25, 2021, 7:44 PM CDT
- In force
- 17 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 14 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
362
WGUS44 KLUB 250810
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lubbock TX
310 AM CDT Tue May 25 2021
TXC303-252000-
/O.NEW.KLUB.FA.W.0002.210525T0810Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
310 AM CDT Tue May 25 2021
The National Weather Service in Lubbock has issued a
* Flood Warning for...
East Central Lubbock County in northwestern Texas...
* Until 300 PM CDT Tuesday.
* At 310 AM CDT, River gauge reports indicated large water flow on
the Double Mountain Fork of the Brazos River west of Buffalo
Springs Lake. Flooding is already occurring in the warned area.
* Farm to Market Road 835 near Buffalo Springs Lake may experience
flowing water over the roadway.
* Some locations that will experience flooding include...
Lubbock, Ransom Canyon and Buffalo Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
3355 10168 3354 10166 3352 10168 3352 10172
3352 10177 3353 10178
$$
014 follow-up statements
443
WGUS84 KLUB 251421
FLSLUB
Flood Statement
National Weather Service Lubbock TX
921 AM CDT Tue May 25 2021
TXC303-252000-
/O.CON.KLUB.FA.W.0002.000000T0000Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
921 AM CDT Tue May 25 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON FOR
EAST CENTRAL LUBBOCK COUNTY...
At 921 AM CDT, Although thunderstorms have moved out of the warning
area, runoff continues to produce minor flooding along the upper
reaches of the Brazos River. The flooding is decreasing at this
point.
Some locations that will experience minor flooding include...
Buffalo Springs and Ransom Canyon
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Minor flooding is occurring. It is important to know where you are
relative to streams, rivers, or creeks which can become killers in
heavy rains. Campers and hikers should avoid streams or creeks.
&&
LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
3355 10168 3354 10166 3352 10168 3352 10172
3352 10177 3353 10178
$$
55147
WGUS84 KLUB 251725
FLSLUB
Flood Statement
National Weather Service Lubbock TX
1225 PM CDT Tue May 25 2021
TXC303-252000-
/O.CON.KLUB.FA.W.0002.000000T0000Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
1225 PM CDT Tue May 25 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON FOR
EAST CENTRAL LUBBOCK COUNTY...
At 1225 PM CDT, Minor flooding continues along the Brazos River
through Buffalo Springs and Ransom Canyon. The river and lakes have
peaked and are falling, but still remain above normal.
FM 835 just west of Buffalo Springs LakeFlooding is already
occurring in the warned area.
Some locations that will experience flooding include...
Ransom Canyon and Buffalo Springs.
With the river and lake levels falling, these low water crossing may
be able to reopen later this afternoon or evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
3355 10168 3354 10166 3352 10168 3352 10172
3352 10177 3353 10178
$$
Lipe068
WGUS44 KLUB 251947
FLWLUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lubbock TX
247 PM CDT Tue May 25 2021
TXC303-260300-
/O.EXT.KLUB.FA.W.0002.000000T0000Z-210526T0300Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
247 PM CDT Tue May 25 2021
The National Weather Service in Lubbock has extended the
* Flood Warning for...
East Central Lubbock County in northwestern Texas...
* Until 1000 PM CDT Tuesday.
* At 247 PM CDT, At 245 PM CDT, Minor flooding continues along the
Brazos River
through Buffalo Springs and Ransom Canyon. The river and lakes have
peaked and are falling, but still remain above normal. Some
additional rainfall is possible this afternoon and evening and
this could create an additional surge.
* FM 835 just west of Buffalo Springs Lake continues to experience
flooding as is the road across the dam at Ransom Canyon.
* Some locations that will experience flooding include...
Lubbock, Ransom Canyon and Buffalo Springs.
With the river and lake levels falling, these low water crossing may
be able to reopen later this afternoon or evening provided
additional heavy rainfall does not occur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
3355 10168 3354 10166 3352 10168 3352 10172
3352 10177 3353 10178
$$
26419
WGUS84 KLUB 260044
FLSLUB
Flood Statement
National Weather Service Lubbock TX
744 PM CDT Tue May 25 2021
TXC303-260054-
/O.CAN.KLUB.FA.W.0002.000000T0000Z-210526T0300Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
744 PM CDT Tue May 25 2021
...FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LUBBOCK COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
3355 10168 3354 10166 3352 10168 3352 10177
3353 10178
$$
LipeWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this areal flood warning went out at May 25, 2:52 AM CDT, 18 minutes earlier.
Area forecast discussion, May 25, 2:52 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 252 AM CDT Tue May 25 2021 .SHORT TERM... Convective chances are more uncertain today across the region but a severe threat will still exist. This will mainly be due to the fact that an area of subsidence looks to move overhead following the short wave that is currently over the area. Short wave ridging will be moving over the area leading to modest height rises today. These above conditions may hinder any convective development today but there are some positive circumstances for this afternoon. Low level convergence will maximize along a dryline. This convergence/dryline will be located on a north-south axis roughly somewhere between US- 385 and the I-27/US87 corridor. This would be the favored area for initial development of convection. Low level mixed layer instability values will be very healthy out ahead of the dryline. Values will possibly exceed 3000 J/kg off the caprock with lesser values closer to the dryline. These extreme instability values will be owing to the very steep mid level lapse rates on the order of 8-9C/km. Strong low level theta-e advection will surge northward today covering the eastern half of the FA. Shear will again continue to be weak today with 0-6km shear vector on the order of only around 20-25kt. However, we did see severe storms yesterday with the same amount of shear available. .LONG TERM... The active pattern is expected to continue through at least the beginning of next week as precipitation will be possible for a portion of the area each day. Southerly to southeasterly flow will help to build and reinforce moisture over the FA for much of the period. The flow aloft will be supportive of storms firing over New Mexico and moving into the area each day through the period, with Thursday and Friday bringing our best shot of storms as models depict slightly sharper shortwaves moving over higher terrain. These storms will have the potential of producing severe weather and flooding as they move into an environment of ~1500 J/kg MLCAPE and PWAT values near the 95th percentile. An upper-level trough will begin to build into the western CONUS late this weekend and is expected to close off into a low to our west. This will allow for additional shortwaves to move over the higher terrain to our west, potentially forming storms that will propagate over our area. With PWAT values progged to remain near the 95th percentile, the potential of flooding will continue Monday through the middle of the week. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01/10
Hazardous weather outlook, May 25, 3:07 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 307 AM CDT Tue May 25 2021 TXZ021>044-260815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 307 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms may develop this afternoon across the central South Plains and move eastward during the late afternoon and evening hours. These storms will have the potential to produce wind gusts to 60 mph, hail up to two inches in diameter, and localized flooding due to heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. From Tuesday through Saturday, thunderstorms will be possible every afternoon and evening capable of producing severe weather and flooding. Higher thunderstorm chances will return for the beginning of next week and continue through at least the middle of the week. Severe weather and flash flooding will be possible with any storm that forms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, May 24, 10:55 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 6 NW WHITE RIVER LAKE 33.53N 101.17W
05/24/2021 M61 MPH CROSBY TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100343
MCONDERSpecial weather statement, May 24, 11:38 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Lubbock TX 1138 PM CDT Mon May 24 2021 TXZ034-035-250515- Hockley TX-Lubbock TX- 1138 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK AND SOUTHEASTERN HOCKLEY COUNTIES UNTIL 1215 AM CDT... At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over Reese Center, or 7 miles west of Lubbock, moving northeast at 30 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lubbock, Wolfforth, Shallowater, Idalou, Ransom Canyon, Lubbock International Airport, Reese Center, New Deal, Smyer, and Buffalo Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3345 10219 3363 10224 3382 10161 3354 10160 TIME...MOT...LOC 0437Z 241DEG 27KT 3359 10201 SINCAVAGE
Local storm report, May 24, 11:39 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST REESE CENTER 33.61N 102.05W
05/24/2021 M64 MPH LUBBOCK TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100344
KENDRICKLocal storm report, May 25, 12:07 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1207 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 1 SW LUBBOCK 33.56N 101.88W
05/25/2021 M1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB2100345
KENDRICKLocal storm report, May 25, 12:34 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1234 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 2 N DOWNTOWN LUBBOCK 33.62N 101.84W
05/25/2021 LUBBOCK TX LAW ENFORCEMENT
MULTIPLE STRANDED VEHICLES NEAR NORTH LOOP AND I-27 DUE
TO FLOODING.
&&
EVENT NUMBER LUB2100346
KENDRICKLocal storm report, May 25, 1:47 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
147 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND GST 2 NE FRIONA 34.65N 102.69W
05/25/2021 M72 MPH PARMER TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100347
KENDRICKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 62 min |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 45 min |
| May 24, 7:40 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Lubbock, Swisher | 110 min |
| May 24, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 63 min |
| May 24, 8:53 PM CDT | Special Weather Statement | LUB | Lubbock | 52 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 42 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 55 min |
| May 24, 9:38 PM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 82 min |
| May 24, 10:01 PM CDT | Special Weather Statement | LUB | Lubbock | 29 min |
| May 24, 10:03 PM CDT | Special Weather Statement | LUB | Floyd, Hall, Motley | 27 min |
| May 24, 10:12 PM CDT | Special Weather Statement | LUB | Crosby, Dickens | 18 min |
| May 24, 10:21 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 114 min |
| May 24, 10:26 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Motley | 34 min |
| May 24, 10:55 PM CDT | Special Weather Statement | LUB | Cottle, Crosby, Dickens, Garza, King | 50 min |
| May 24, 10:58 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 3 hr |
| May 24, 11:38 PM CDT | Special Weather Statement | LUB | Lubbock | 37 min |
| May 24, 11:56 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 109 min |
| May 25, 12:26 AM CDT | Flash Flood Warning | LUB | Lubbock | 94 min |
| May 25, 12:51 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 39 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.